Advertisement

Acceleration of Algorithm for the Reduced Sum of Two Divisors of a Hyperelliptic Curve

  • Xiuhuan Ding
Part of the Communications in Computer and Information Science book series (CCIS, volume 105)

Abstract

The reduced sum of two divisors is one of the fundamental operations in many problems and applications related to hyperelliptic curves. This paper investigated the operation of the reduced sum of two divisors implemented by M.J. Jacobson et al. That algorithm relied on two pivotal algorithms in terms of continued fraction expansions on the three different possible models of a hyperelliptic curve: imaginary, real, and unusual, and required quadratic cost. By applying Half-GCD algorithm, the pivotal algorithms decreases the time cost. Consequently, the algorithm for computing the reduced sum of two divisors of an arbitrary hyperelliptic curve is accelerated from quadratic to nearly linear time.

Keywords

Hyperelliptic Curve Reduced Divisor Continued Fraction Expansion Euclidean Remainder Sequence Half-GCD Algorithm 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Galbraith, S., Harrison, M., Mireles Morales, D.J.: Efficient Hyperelliptic Arithmetic Using Balanced Representation for Divisors. In: van der Poorten, A.J., Stein, A. (eds.) ANTS-VIII 2008. LNCS, vol. 5011, pp. 342–356. Springer, Heidelberg (2008)CrossRefGoogle Scholar
  2. 2.
    Kitamura, I., Katagi, M., Takagi, T.: A Complete Divisor Class Halving Algorithm for Hyperelliptic Curve Cryptosystems of Genus Two. In: Boyd, C., González Nieto, J.M. (eds.) ACISP 2005. LNCS, vol. 3574, pp. 146–157. Springer, Heidelberg (2005)CrossRefGoogle Scholar
  3. 3.
    You, L., Sang, Y.: Effective Generalized Equations of Secure Hyperelliptic Curve Digital Signature Algorithms. The Journal of China Universities of Posts and Telecommunications 17, 100–115 (2010)CrossRefGoogle Scholar
  4. 4.
    Jacobson, M.J., Menezes, A.J., Stein, A.: Hyperelliptic Curves and Cryptography. In: High Primes and Misdemeanors: Lectures in Honor of the 60th Birthday of Hugh Cowie Williams, Fields Inst. Comm., vol. 41, pp. 255–282. American Mathematical Society, Providence (2004)CrossRefGoogle Scholar
  5. 5.
    Smith, B.: Isogenies and the Discrete Logarithm Problem in Jacobians of Genus 3 Hyperelliptic Curves. Journal of Cryptology 22, 505–529 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Jacobson, M.J., Scheidler, R., Stein, A.: Fast Arithmetic on Hyperelliptic Curves via Continued Fraction Expansions. In: Advances in Coding Theory and Cryptology. Series on Coding Theory and Cryptology, vol. 2, pp. 201–244. World Scientific Publishing Co. Pte. Ltd., Singapore (2007)Google Scholar
  7. 7.
    von zur Gathen, J., Gerhard, J.: Modern Computer Algebra. Cambridge University Press, Cambridge (1999)zbMATHGoogle Scholar
  8. 8.
    Moenck, R.T.: Fast Computation of GCDs. In: STOC 1973: Proceedings of the Fifth Annual ACM Symposium on Theory of Computing, pp. 142–151. ACM Press, New York (1973)CrossRefGoogle Scholar
  9. 9.
    Aho, A.V., Hopcroft, J.E., Ullman, J.D.: The Design and Analysis of Computer Algorithms. Addison-Wesley, Reading (1974)zbMATHGoogle Scholar
  10. 10.
    Thull, K., Yap, C.: A Unified Approach to HGCD Algorithms for Polynomials and Integers (1998), http://citeseer.ist.psu.edu/235845.html
  11. 11.
    Wang, X., Pan, V.Y.: Acceleration of Euclidean Algorithm and Rational Number Reconstruction. SIAM J. Comput. 32, 548–556 (2003)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2010

Authors and Affiliations

  • Xiuhuan Ding
    • 1
  1. 1.School of Mathematics, Physics and Information ScienceZhejiang Ocean UniversityZhejiangChina

Personalised recommendations